How To Understand And React To A Seroquel Overdose

seroquel overdose treatmentHow To Understand And React To A Seroquel Overdose

If you suffer from bipolar disorder or schizophrenia, it is possible that your doctor will prescribe a medication called Seroquel (quetiapine fumarate). It is possible to take too much medication and suffer a Seroquel overdose. Exactly what effects this overdose will cause depends on a variety of factors. For example was the Seroquel taken with other medicines, alcohol or drugs. For this reason it is very important when taking Seroquel to be careful with overdoses, just as it is with any medications.

Overdose Symptoms

It is critical that any patient taking Seroquel, as well as their family members or their caregivers, be aware of the symptoms of an overdose. Listed here are some of the commonly reported symptoms of an overdose:

  • Rapid heart rate, called tachycardia
  • Low blood pressure, called hypotension
  • Low blood potassium, called hypokalemia
  • Drowsiness
  • Coma
  • Irregular heart rhythm, called arrhythmia
  • Loss of life

Treatment of an Overdose

Another thing that a patient taking Seroquel should know about is the treatments that a doctor will use if a Seroquel overdose occurs. As with any overdose, the treatments will vary depending on all the information surrounding the overdose. If the overdose was very recent, the doctor can give certain medicines or they can pump the patient’s stomach to try to get the medication out. If enough time has passed that the medicine has absorbed into the patient’s body there is no effective treatment that can get it removed fast in these cases.seroquel overdose side effects

Supportive care treatment would be applied in cases where the seroquel overdose has been absorbed. Intravenous fluids could be delivered intravenously (an IV), Arrhythmia medicine or other medications for other complications could be given. There are other treatments that can be administered depending on the complications that are occurring.

The most important thing is that you get medical treatment immediately just as soon as you become aware of a seroquel overdose. If you happen to be out of town traveling when a seroquel overdose occurs, you will need to make sure that you inform the trauma team in the Emergency Room just as soon as they begin to take a look at the person that took the overdose. This information needs to be given even as the trauma doctor is taking the first of the patient’s vital signs. This knowledge could save a life or ensure that the proper procedures are taken to counter act the overdose.

Leave a Reply